Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/142922
Title: Fields of definition of elliptic k-curves and the realizability of all genus 2 Sato-Tate groups of over a number field
Author: Fité i Llevot, Francesc, 1948-
Guitart Morales, Xavier
Keywords: Corbes el·líptiques
Teoria de grups
Elliptic curves
Group theory
Issue Date: 18-Jan-2018
Publisher: American Mathematical Society (AMS)
Abstract: Let $ A/\mathbb{Q}$ be an abelian variety of dimension $ g\geq 1$ that is isogenous over $ \overline {\mathbb{Q}}$ to $ E^g$, where $ E$ is an elliptic curve. If $ E$ does not have complex multiplication (CM), by results of Ribet and Elkies concerning fields of definition of elliptic $ \mathbb{Q}$-curves, $ E$ is isogenous to a curve defined over a polyquadratic extension of $ \mathbb{Q}$. We show that one can adapt Ribet's methods to study the field of definition of $ E$ up to isogeny also in the CM case. We find two applications of this analysis to the theory of Sato-Tate groups: First, we show that $ 18$ of the $ 34$ possible Sato-Tate groups of abelian surfaces over $ \mathbb{Q}$ occur among at most $ 51$ $ \overline {\mathbb{Q}}$-isogeny classes of abelian surfaces over $ \mathbb{Q}$. Second, we give a positive answer to a question of Serre concerning the existence of a number field over which abelian surfaces can be found realizing each of the $ 52$ possible Sato-Tate groups of abelian surfaces.
Note: Versió postprint del document publicat a: https://doi.org/10.1090/tran/7074
It is part of: Transactions of the American Mathematical Society, 2018, vol. 370, num. 7, p. 4623-4659
URI: http://hdl.handle.net/2445/142922
Related resource: https://doi.org/10.1090/tran/7074
ISSN: 0002-9947
Appears in Collections:Articles publicats en revistes (Matemàtiques i Informàtica)

Files in This Item:
File Description SizeFormat 
666561.pdf494.66 kBAdobe PDFView/Open


This item is licensed under a Creative Commons License Creative Commons